Discussions that mention synthroid

Thyroid Disorders board


I don't want to celebrate prematurely - but yesterday I didn't have a single PVC's (big old heart palpitation).

I've had them every single, solitary day, and they got worse when I first started the Synthroid. I've been ramping up on the dosage, and have been on the meds about 3.5 weeks now. I have to up dosage again in a week, so I'm nervous.. but......

Maybe it's starting to help somewhat. :)

Ok - I had insomnia last night, but my gosh - I'd rather deal with that anyday.

Just wanted to share!! Thanks for reading. Julie
Quote from pursie:
does any one smoke or trying to give up cos im trying not to have caffiene but the smoking must be as bad as it is also a stimulant????/
I quit smoking about 2 1/2 years ago, and my PVCs started after that. Within two months of quitting my thyroid crashed and my TSH went from normal ranges to something like 28. I had been on Synthroid for a number of years with no problem until then.

I didn't know I was having PVCs then... I was getting that sinking sensation you get on a roller coaster, you know? And I kept thinking "oh, I must be hungry my stomach is acting up"

That feeling went away as my thyroid medication was tweaked. The Dr. put me on Armour instead of the Synthroid I was on before and very soon I felt great. I'm going by memory here so my time/numbers might be slightly off but I was on Armour for almost a year. The Dr. kept testing free T4, total T3 and TSH but never free T3. I didn't know to test it then and all my numbers were in "range" but I started feeling that roller coaster feeling again and I was agitated. Then my anxiety/panic attacks started happening again (I got those about 10 years ago too before thryoid was diagnosed- they went away after starting synthroid). Anyway, the PVCs started in with a vengeance, like a fish flopping or something kicking in my chest all the time. They were constant last July and that's how I made my way to this board. I think my first thread was something about heart palps/anxiety/help!! kind thing.

I went to a new Dr. and he determined I was getting too much T3 so he took me off armour completely and started synthroid/cytomel and eventually just synthroid because I kept claiming the T3 made my PVCs worse. Looking back, I think my anxiety was at an all time high and my PVCs were caused by anxiety, my TSH going back into the high 20's so my thyroid was out of whack again - and I was blaming the T3.

This past year has been one of discovery for me. I've discovered while PVC's are uncomfortable they're not dangerous (if the Dr. says so and they've checked things out). Anxiety about them makes them worse. Caffeine makes them worse. I don't mean to be indelicate, but PVCs for me also seem to be related to digestion and burping or passing gas. I know it sounds funny, but sometimes when they're at their worse if I can burp or shift position in some way it helps alleviate them. Laying on my left side seems to make them worse than laying on my right side. It ties into the vegus nerve somehow, the one that goes from the top of your head, down through your organs. Heartburn or GERD seems to make them worse too. The cardiologist I saw thinks PVCs are tied onto digestion too often times. He didn't think I was a fruit loop when I asked about it.

Anyway, I apologize. I didn't mean to type this much. I made myself miserable this year by getting all panicky and freaking out over the PVCs. Instead of switching medication I should have just cut back on the armour, added in some T4 and gave the meds TIME to readjust. I wanted results ASAP and because of that I was switching meds & dosages almost monthly. My poor body never had a chance to catch up.

PS> I've always had heavy periods too.. when I'm getting T3, and my thyroid is in normal ranges, they lighten up considerably
Quote from Kharma:
I quit smoking about 2 1/2 years ago, and my PVCs started after that. Within two months of quitting my thyroid crashed and my TSH went from normal ranges to something like 28. I had been on Synthroid for a number of years with no problem until then.

I didn't know I was having PVCs then... I was getting that sinking sensation you get on a roller coaster, you know? And I kept thinking "oh, I must be hungry my stomach is acting up"

That feeling went away as my thyroid medication was tweaked. The Dr. put me on Armour instead of the Synthroid I was on before and very soon I felt great. I'm going by memory here so my time/numbers might be slightly off but I was on Armour for almost a year. The Dr. kept testing free T4, total T3 and TSH but never free T3. I didn't know to test it then and all my numbers were in "range" but I started feeling that roller coaster feeling again and I was agitated. Then my anxiety/panic attacks started happening again (I got those about 10 years ago too before thryoid was diagnosed- they went away after starting synthroid). Anyway, the PVCs started in with a vengeance, like a fish flopping or something kicking in my chest all the time. They were constant last July and that's how I made my way to this board. I think my first thread was something about heart palps/anxiety/help!! kind thing.

I went to a new Dr. and he determined I was getting too much T3 so he took me off armour completely and started synthroid/cytomel and eventually just synthroid because I kept claiming the T3 made my PVCs worse. Looking back, I think my anxiety was at an all time high and my PVCs were caused by anxiety, my TSH going back into the high 20's so my thyroid was out of whack again - and I was blaming the T3.

This past year has been one of discovery for me. I've discovered while PVC's are uncomfortable they're not dangerous (if the Dr. says so and they've checked things out). Anxiety about them makes them worse. Caffeine makes them worse. I don't mean to be indelicate, but PVCs for me also seem to be related to digestion and burping or passing gas. I know it sounds funny, but sometimes when they're at their worse if I can burp or shift position in some way it helps alleviate them. Laying on my left side seems to make them worse than laying on my right side. It ties into the vegus nerve somehow, the one that goes from the top of your head, down through your organs. Heartburn or GERD seems to make them worse too. The cardiologist I saw thinks PVCs are tied onto digestion too often times. He didn't think I was a fruit loop when I asked about it.

Anyway, I apologize. I didn't mean to type this much. I made myself miserable this year by getting all panicky and freaking out over the PVCs. Instead of switching medication I should have just cut back on the armour, added in some T4 and gave the meds TIME to readjust. I wanted results ASAP and because of that I was switching meds & dosages almost monthly. My poor body never had a chance to catch up.

PS> I've always had heavy periods too.. when I'm getting T3, and my thyroid is in normal ranges, they lighten up considerably

this is a really good post thanks for all the imfo but in england we havent got a cats chance in hell getting any t3 meds they dont even say the word armour!!! my periods need to be addressed as its causing low iron!!! what contreception do you think would help????????????